Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 101, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 25, 2013, 3:01 PM CDT for La Crosse County, Monroe County, Wisconsin. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2013, 3:01 PM CDT (20:01 UTC)
- Expired
- Jul 25, 2013, 4:00 PM CDT
- In force
- 59 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties La Crosse County, WI, Monroe County, WI
The radar
The La Crosse radar (KARX), 26 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 3:16 PM CDT | HAIL 1.5 | 1 W West Salem, WI | |
| Jul 25, 3:17 PM CDT | HAIL 2 | West Salem, WI | |
| Jul 25, 3:26 PM CDT | HAIL 0.75 | Bangor, WI | WIND GUSTS OF 35 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 1:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
668
WUUS53 KARX 252001
SVRARX
WIC063-081-252100-
/O.NEW.KARX.SV.W.0101.130725T2001Z-130725T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
301 PM CDT THU JUL 25 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
SOUTHWESTERN MONROE COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 400 PM CDT
* AT 259 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ONALASKA...
AND MOVING EAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST SALEM AROUND 310 PM CDT.
BANGOR AROUND 315 PM CDT.
SPARTA AROUND 330 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LAKE NESHONOC...ST JOSEPH...I
90 EXIT 12 AND 15...BURNS...MIDDLE RIDGE...AND ROCKLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4372 9111 4398 9113 4405 9052 4373 9050
TIME...MOT...LOC 2001Z 262DEG 32KT 4386 9115
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
HALBACH4 follow-up statements
856
WWUS53 KARX 252016
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
316 PM CDT THU JUL 25 2013
WIC063-081-252100-
/O.CON.KARX.SV.W.0101.000000T0000Z-130725T2100Z/
LA CROSSE WI-MONROE WI-
316 PM CDT THU JUL 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MONROE AND EAST CENTRAL LA CROSSE COUNTIES UNTIL 400 PM CDT...
AT 313 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BANGOR...AND
MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SPARTA AROUND 335 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ROCKLAND...I 90 EXIT 25 AND
28...MELVINA...FARMERS VALLEY...NORWALK...JACKSON PASS AND
RIDGEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4377 9111 4395 9113 4405 9052 4373 9050
TIME...MOT...LOC 2016Z 263DEG 28KT 4387 9100
HAIL...1.75IN
WIND...60MPH
$$
HALBACH374
WWUS53 KARX 252021
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
321 PM CDT THU JUL 25 2013
WIC063-081-252100-
/O.CON.KARX.SV.W.0101.000000T0000Z-130725T2100Z/
LA CROSSE WI-MONROE WI-
321 PM CDT THU JUL 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MONROE AND EAST CENTRAL LA CROSSE COUNTIES UNTIL 400 PM CDT...
AT 317 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BANGOR...AND
MOVING EAST AT 30 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. TENNIS BALL SIZED HAIL WAS
REPORTED IN ONALASKA.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SPARTA AROUND 335 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LEON...I 90 EXIT 25 AND
28...MELVINA...FARMERS VALLEY...NORWALK...JACKSON PASS AND
RIDGEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4377 9111 4395 9113 4405 9052 4373 9050
TIME...MOT...LOC 2021Z 263DEG 28KT 4388 9095
HAIL...2.50IN
WIND...60MPH
$$
HALBACH677
WWUS53 KARX 252032
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
332 PM CDT THU JUL 25 2013
WIC063-081-252100-
/O.CON.KARX.SV.W.0101.000000T0000Z-130725T2100Z/
LA CROSSE WI-MONROE WI-
332 PM CDT THU JUL 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MONROE AND EAST CENTRAL LA CROSSE COUNTIES UNTIL 400 PM CDT...
AT 327 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
BANGOR...AND MOVING EAST AT 30 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. HEN EGG OR 2 INCH SIZED HAIL WAS
REPORTED AT 320 PM IN WEST SALEM WITH THESE STORMS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SPARTA AROUND 335 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE MELVINA...I 90 EXIT 28...
FARMERS VALLEY...NORWALK...JACKSON PASS AND RIDGEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4377 9111 4395 9113 4405 9052 4373 9050
TIME...MOT...LOC 2030Z 263DEG 28KT 4389 9086
HAIL...2.50IN
WIND...60MPH
$$186
WWUS53 KARX 252040
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
340 PM CDT THU JUL 25 2013
WIC063-252049-
/O.CAN.KARX.SV.W.0101.000000T0000Z-130725T2100Z/
LA CROSSE WI-
340 PM CDT THU JUL 25 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LA CROSSE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4373 9050 4376 9091 4398 9091 4399 9090
4400 9084 4405 9052
TIME...MOT...LOC 2039Z 263DEG 28KT 4389 9076
$$
WIC081-252100-
/O.CON.KARX.SV.W.0101.000000T0000Z-130725T2100Z/
MONROE WI-
340 PM CDT THU JUL 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MONROE COUNTY UNTIL 400 PM CDT...
AT 336 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPARTA...AND
MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. HEN EGG SIZED HAIL WAS REPORTED
IN WEST SALEM WITH THIS STORM.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHWESTERN MONROE COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
JACKSON PASS AND RIDGEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4373 9050 4376 9091 4398 9091 4399 9090
4400 9084 4405 9052
TIME...MOT...LOC 2039Z 263DEG 28KT 4389 9076
HAIL...1.50IN
WIND...60MPH
$$
HALBACHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 12:52 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 25, 12:52 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1252 PM CDT THU JUL 25 2013 .MESOSCALE DISCUSSION...THIS AFTERNOON AND EVENING ISSUED AT 1251 PM CDT THU JUL 25 2013 A PREFRONTAL TROUGH EXTENDING FROM ASHLAND WISCONSIN TO SIOUX FALLS SOUTH DAKOTA CONTINUES TO MOVE SOUTHEAST TOWARD THE AREA. THIS TROUGH WILL MOVE SOUTHWARD INTO THE INTERSTATE 90 COPRRIDOR BY MID AFTERNOON AND IT WILL BE THE FOCUS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. AHEAD OF THIS SYSTEM...THE 0-6 KM EFFECTIVE IS BECOMING FAVORABLE FOR THE SUPERCELL DEVELOPMENT. THE MAIN QUESTION WILL BE WHETHER SO MANY CELLS WILL DEVELOP THAT THEY WILL COMPETE FOR THE 1500 TO 2500 ML CAPES. MANY OF THE MESO MODELS ARE SHOWING SCATTERED CONVECTION DEVELOPING THIS AFTERNOON ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WEST CENTRAL AND SOUTHWEST WISCONSIN. BOTH THE ARW AND NMM EVOLVES INTO A LINE ALONG THIS TROUGH AND AS THE COLD POOL DEVELOPS IT CONTINUES TO PROGRESS SOUTH INTO IOWA AND NORTHERN ILLINOIS. IT THEN DEVELOPS ANOTHER AREA OF SCATTERED CONVECTION AHEAD OF THE MAIN SHORT WAVE TROUGH AND COLD FRONT. MEANWHILE THE HRRR SUGGESTS THAT SCATTERED CONVECTION WILL DEVELOP ALONG THE TROUGH THIS AFTERNOON AND THEN A BETTER LINE OF CONVECTION DEVELOPS AHEAD OF THE MAIN SHORT WAVE TROUGH AND COLD FRONT. OVERALL...THINK THAT THE ARW AND NMM HAVE TOO MUCH CAPE IN THEM /THEY HAVE SURFACE DEW POINTS IN THE LOWER 70S WHICH DOES NOT SEEM LIKELY/ AND THUS THEY ARE RAMPING UP THE CONVECTION TOO MUCH THIS AFTERNOON...THEREFORE...LEANING MORE TOWARD THE HRRR. WITH THIS IN MIND...EXPECT ISOLATED SUPERCELL THUNDERSTORMS TO DEVELOP WITH DAMAGING WINDS AND ISOLATED LARGE HAIL THE PRIMARY CONCERN BETWEEN 2 PM AND 10 PM. && .UPDATE... ISSUED AT 647 AM CDT THU JUL 25 2013 SHOWERS AND A FEW THUNDERSTORMS HAVE DROPPED INTO PORTIONS OF SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN EARLY THIS MORNING...AHEAD OF A SHORTWAVE THAT AS OF 11Z WAS LOCATED NEAR MINNEAPOLIS. THESE SHOWERS AND STORMS SHOULD CONTINUE MARCHING SOUTHEAST THROUGH MUCH OF THE FORECAST AREA...AIDED BY A ZONE OF 850MB MOISTURE TRANSPORT AHEAD OF THE SHORTWAVE. DURING THE AFTERNOON AND EVENING...MESOSCALE MODEL GUIDANCE FROM THE LAST FEW HRRR RUNS...THE 25.00Z HIRES-ARW/HIRES-NMM/NSSL WRF- ARW ARE ALL IN PRETTY GOOD AGREEMENT IGNITING CONVECTION AS EARLY AS 19-20Z ACROSS SOUTHERN MN AND NORTHERN IOWA. APPEARS TWO FORCING MECHANISM COME INTO PLAY: 1. 850MB MOISTURE TRANSPORT AHEAD OF A CONVECTIVE SHORTWAVE EMANATING OUT OF THE STORMS CURRENTLY IN WESTERN SOUTH DAKOTA. 2. THE COLD FRONT CURRENTLY ALONG THE DAKOTAS/MN BORDER. THE QUESTION BECOMES DO THE STORMS GET OUT OF HERE QUICKER THAN FORECAST WHICH THE AFOREMENTIONED MESOSCALE MODELS SUGGEST. GOING FOR THE QUICKER EXIT OF STORMS WOULD BE THE COOLING OUTFLOWS FROM THE STORMS STABILIZING THE ATMOSPHERE...AND POSSIBLY PUSHING THE COLD FRONT THROUGH FASTER. HOWEVER...THEN THERE IS THE 25.00Z ECMWF/REGIONAL CANADIAN MODELS WHICH SEEM TO PUT MORE FOCUS ON CONVECTIVE ACTIVITY IN THE EVENING. THESE MODELS RELY ON A STRONGER INCREASE OF 850MB MOISTURE TRANSPORT AHEAD OF THE SHORTWAVE TROUGH DROPPING OUT OF SOUTHERN MANITOBA INTO NORTHERN MN. FOR NOW HAVE TRENDED THE TONIGHT FORECAST TO BE A COMPROMISE APPROACH BETWEEN THE ECMWF AND HI RESOLUTION MODEL GUIDANCE...LOWERING CHANCES A LITTLE BIT OVER NORTHWESTERN PORTIONS OF THE FORECAST AREA FOR THE EVENING. THE SPEED THAT CONVECTION GETS OUT OF HERE WILL HAVE TO BE LOOKED AT MORE THROUGH THE DAY. SEVERE POTENTIAL REMAINS...WITH 25.09Z HRRR SUGGESTING AN ISOLATED SEVERE STORM OR TWO POSSIBLE. TIME PERIOD OF SEVERE POTENTIAL ON TRACK...BETWEEN 3 AND 8 PM. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 357 AM CDT THU JUL 25 2013 MAIN FORECAST CONCERNS ARE ON SHOWER AND THUNDERSTORM CHANCES TODAY WITH THE POTENTIAL FOR STRONG TO SEVERE STORMS. FOCUS THEN TURNS TO SHOWER AND STORM CHANCES FRIDAY...THEN ONTO TEMPERATURES FOR THE WEEKEND. LATEST WATER VAPOR IMAGERY AND 500 MB RAP ANALYSIS SHOWED NORTHWEST FLOW ALOFT ACROSS THE UPPER MIDWEST. SEVERAL EMBEDDED SHORTWAVES NOTED IN THE THE FLOW WITH A LEADING WEAK WAVE OVER SOUTH CENTRAL MINNESOTA AND ANOTHER WAVE MOVING INTO NORTHWEST SOUTH DAKOTA. A POTENT TROUGH WAS DIGGING INTO SOUTHERN SASKATCHEWAN/MANITOBA. THIS TROUGH WILL BRING FALL-LIKE TEMPERATURES TO THE REGION FOR THE WEEKEND. SURFACE OBSERVATIONS SHOWED A COLD FRONT EXTENDING FROM NORTH CENTRAL MINNESOTA SOUTHWEST ACROSS SOUTHERN NORTH DAKOTA AND WAS PUSHING SOUTHEAST. A PREFRONTAL TROUGH WAS NOTED AS WELL STRETCHING FROM NORTHEAST MINNESOTA SOUTH THROUGH CENTRAL MINNESOTA INTO EASTERN SOUTH DAKOTA.THE TROUGH AND COLD FRONT WILL BE THE FOCUS FOR SHOWER AND STORM DEVELOPMENT LATE THIS MORNING THROUGH THE AFTERNOON HOURS AND INTO THIS EVENING. ISOLATED SHOWERS AND STORMS WILL JUST EDGE INTO SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN THIS MORNING AS WEAK 850 MB MOISTURE TRANSPORT MOVES INTO THE AREA. THIS ACTIVITY SHOULD WEAKEN AS IT SLIDES SOUTHEAST THIS MORNING. ADDITIONAL DEVELOPMENT IS EXPECTED BY LATE MORNING ALONG THE PREFRONTAL TROUGH LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS. MID AND HIGH LEVEL CLOUDS WORKING INTO THE AREA FROM THE WEST WILL HAVE AN IMPACT ON HOW MUCH SURFACE TEMPERATURES WARM TODAY. DEPENDING ON HOW MUCH WARMING OCCURS...SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY IN THE 3 TO 8 PM TIMEFRAME. 0-6 KM BULK SHEAR VALUES INCREASE FROM AROUND 25 KTS LATE THIS MORNING TO 35 TO 40 KTS LATE AFTERNOON INTO THE EVENING HOURS. THE NAM CONTINUES TO BUILD STRONG INSTABILITY THIS AFTERNOON WITH 0-3 KM MUCAPE VALUES CLIMBING TO AROUND 3000 J/KG. THIS WOULD BE IF DEWPOINTS WOULD CLIMB INTO THE UPPER 60S TO LOWER 70S AND SURFACE TEMPERATURES WARM INTO THE LOWER 80S. SURFACE TEMPERATURES ARE FORECAST TO CLIMB INTO THE UPPER 70S TO THE LOWER 80S BUT DEWPOINTS WILL BE MUCH LESS...IN THE 62 TO 65 DEGREE RANGE. THINKING 0-3KM MUCAPE VALUES IN THE 1200 TO 1700 J/KG RANGE SEEM MORE REALISTIC. THE POTENTIAL EXIST FOR A FEW ROUNDS OF SHOWERS AND STORMS ALONG THE PREFRONTAL TROUGH AND ANOTHER TONIGHT AS THE UPPER TROUGH DIVES SOUTHEAST INTO THE REGION AND THE COLD FRONT EDGES CLOSER TO THE FORECAST AREA. IF STORMS HOLD OFF UNTIL MID TO LATE AFTERNOON...LARGE HAIL AND DAMAGING WINDS MAY OCCUR WITH THE STRONGER STORMS. THE FRONT IS EXPECTED TO PUSH THROUGH THE FORECAST AREA LATE TONIGHT INTO EARLY FRIDAY MORNING TAKING THE BULK OF THE INSTABILITY SOUTH OF THE AREA. HOWEVER...THE TROUGH WILL MOVE IN ITS WAKE WITH SHOWER AND ISOLATED STORM CHANCES PERSISTING. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 357 AM CDT THU JUL 25 2013 SHOWERS AND THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING...ESPECIALLY ACROSS CENTRAL AND FAR SOUTHWEST WISCONSIN. THE UPPER LEVEL TROUGH THEN DIVES INTO THE AREA LATE FRIDAY MORNING INTO FRIDAY AFTERNOON. SCATTERED TO NUMEROUS SHOWERS WILL DEVELOP AS COLDER AIR ALOFT MOVES INTO THE AREA. THE TROUGH WILL REMAIN OVER THE REGION FRIDAY NIGHT INTO SATURDAY AS AN UNSEASONABLY COLD AIRMASS MOVES IN. 850 MB TEMPERATURE STANDARDIZED ANOMALIES FALL INTO THE -2.0 TO -2.5 RANGE...SUGGESTING NEAR RECORD COOL TEMPERATURES FOR THIS TIME OF YEAR. HIGH TEMPERATURES ON SATURDAY WILL STRUGGLE TO GET OUT OF THE 60S. IN FACT...IT APPEARS LA CROSSE MAY SEE A RECORD LOWEST HIGH TEMPERATURE FOR THE DATE. LATEST FORECAST IS 68 DEGREES AT LA CROSSE. THIS WOULD BREAK THE OLD RECORD OF 69 SET BACK IN 1981. FORECAST MODELS SUGGEST THERE WILL BE ENOUGH INSTABILITY ON SATURDAY AFTERNOON TO GENERATE SOME SHOWERS...MAINLY ALONG AND NORTH OF INTERSTATE 94. THIS MAKES SENSE LOOKING AT FORECAST SOUNDINGS SHOWING SOME WEAK CAPE DURING THE AFTERNOON HOURS. HAVE ADDED A SLIGHT CHANCE OF SHOWERS OVER CENTRAL WISCONSIN TO ACCOUNT FOR THIS. ANOTHER SHORTWAVE ROTATES INTO NORTHERN WISCONSIN SATURDAY NIGHT...BRINGING ADDITIONAL CHANCES FOR SHOWERS OVER NORTH CENTRAL WISCONSIN. FLOW ALOFT THEN FINALLY STARTS TO TRANSITION TO ZONAL EARLY NEXT WEEK AS THE TROUGH PUSHES EAST OF THE REGION INTO THE EASTERN GREAT LAKES. TEMPERATURES WILL RETURN TO MORE SEASONABLE VALUES FOR NEXT WEEK WITH HIGH CLIMBING BACK INTO THE UPPER 70S TO AROUND 80. SEVERAL EMBEDDED WAVES IN THE ZONAL FLOW WILL BRINGING PERIODIC CHANCES FOR SHOWERS AND STORMS MAINLY MONDAY NIGHT THROUGH WEDNESDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1251 PM CDT THU JUL 25 2013 A TROUGH OF LOW PRESSURE WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WESTERN WISCONSIN THIS AFTERNOON. THESE WILL AFFECT KRST AFTER 25.19Z AND KLSE AFTER 25.20Z. AS THIS TROUGH WEAKENS EARLY THIS EVENING...THERE MAY BE A BRIEF BREAK BEFORE ANOTHER SHORT WAVE TROUGH BRINGS ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE AREA. IT LOOKS LIKE THIS ACTIVITY WITHH MOVE SOUTH OF KRST BY 26.10Z AND KLSE BY 26.12Z. THE MODELS HINT THAT THERE MAY BE A BRIEF PERIOD OF MVFR CLOUDS IN THE WAKE OF THIS SYSTEM. HOWEVER WITH THIS BEING A TYPICAL BIAS WITH THESE MODELS...HELD OFF MENTIONING THEM AT THIS TIME. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && MESOSCALE...BOYNE UPDATE...AJ SHORT TERM...WETENKAMP LONG TERM...WETENKAMP AVIATION...BOYNE
Hazardous weather outlook, Jul 25, 1:11 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 111 PM CDT THU JUL 25 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-261200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 111 PM CDT THU JUL 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF COLD FRONT THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING OF DAMAGING WINDS AND LARGE HAIL BETWEEN 2 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE REMAINS A CHANCE FOR THUNDERSTORMS ON FRIDAY...MAINLY DURING THE MORNING. LIGHTNING WOULD BE THE MAIN HAZARD WITH THESE STORMS. THE NEXT THUNDERSTORM CHANCES IN THE FORECAST ARE FROM MONDAY THROUGH WEDNESDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING... MAINLY BETWEEN THE HOURS OF 2 AND 10 PM. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. AJ/BOYNE
In the hours before
Local storm report, Jul 25, 2:24 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
224 PM CDT THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL 4 NW LANESBORO 43.76N 92.03W
07/25/2013 E1.25 INCH FILLMORE MN PUBLIC
LASTED ABOUT 10 MIN
&&
SHEASpecial weather statement, Jul 25, 2:44 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 244 PM CDT THU JUL 25 2013 MNZ086-094-252045- DODGE-MOWER- 244 PM CDT THU JUL 25 2013 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING DODGE AND MOWER COUNTIES... AT 240 PM...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS APPROACHING DODGE AND MOWER COUNTIES. THE STRONGEST STORM WAS LOCATED NEAR AND SOUTH OF OWATONNA...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH...HAIL TO PENNY SIZE...AND FREQUENT DANGEROUS LIGHTNING MAY ACCOMPANY THESE STORMS. SEVERE WEATHER HAS BEEN REPORTED WITH THIS STORM OVER THE PAST HOUR. WARNINGS MAY BE NEEDED AS THIS STORM GETS CLOSER OR IF IT INTENSIFIES. LOCATIONS THAT MAY BE AFFECTED INCLUDE... CLAREMONT...HIGHWAY 14 AND COUNTY 5...HIGHWAY 30 AND COUNTY 3...COUNTY ROADS 5 AND 6...GRAVES LANDING FIELD AND LANSING. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. BAUMGARDT
Local storm report, Jul 25, 2:52 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
252 PM CDT THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL 3 WNW LA CRESCENT 43.85N 91.36W
07/25/2013 E0.50 INCH HOUSTON MN 911 CALL CENTER
&&
SHEALocal storm report, Jul 25, 2:56 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
256 PM CDT THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL LA CRESCENT 43.83N 91.30W
07/25/2013 E1.00 INCH HOUSTON MN LAW ENFORCEMENT
&&
SHEALocal storm report, Jul 25, 2:59 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
259 PM CDT THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL FRENCH ISLAND 43.86N 91.26W
07/25/2013 E0.88 INCH LA CROSSE WI BROADCAST MEDIA
&&
SHEALocal storm report, Jul 25, 3:01 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
301 PM CDT THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 4 N LA CROSSE 43.88N 91.23W
07/25/2013 M1.50 INCH LA CROSSE WI TRAINED SPOTTER
&&
ZTThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:37 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Vernon | 53 min |
| Jul 25, 3:57 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 63 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.